MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BDI75TCFJRT
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details: a video was received for evaluation following johnson & johnson medtech's procedures.According to the video provided by the customer, the pouch of the device indicates that the curvature of the catheter is a fj curve; however, the engraving on the handle of the device indicates an df curvature.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the reported complaint were identified.The customer complaint was confirmed based on the video received.The device has not been returned for analysis if the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.Note: h6.Investigation findings code of ¿appropriate term/code not available (c22)¿ used to represent the video analysis results.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
During an electrophysiology procedure at the hospital procor, the doctor requested to open the product bidirectional irrigated ablation catheter ez steer thermocool tc curve jf 7,5f, reference bdi75tcfjrt.When opening the indicated product, we found that it was not the correct item.Instead, we find a product specifying df curve, inside the package, belonging to the lot 31081511m.It is important to note that the df catheter is designed for smaller curve techniques, while the jf is used for larger curve techniques, which can significantly impact procedures.
 
Additional Manufacturer Narrative
On 14-jan-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
During an electrophysiology procedure at the hospital procor, the doctor requested to open the product bidirectional irrigated ablation catheter ez steer thermocool tc curve jf 7,5f, reference bdi75tcfjrt.When opening the indicated product, we found that it was not the correct item.Instead, we find a product specifying df curve, inside the package, belonging to the lot 31081511m.It is important to note that the df catheter is designed for smaller curve techniques, while the jf is used for larger curve techniques, which can significantly impact procedures.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual analysis revealed that the rocker arm of the device was printed as df curve; however, the handle was printed as fj curve.The box sales unit was not return for analysis; a deflection test was performed and it was noted that the curvature was a fj.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The incorrect label issue reported by the customer was confirmed.The root cause of the issue was traced to the manufacturing process.The instructions for use contain the following warnings and precautions: the sterile packaging and catheter should be inspected prior to use.Using aseptic technique, remove the catheter from the package and place it in a sterile work area.Inspect the catheter carefully for electrode integrity and overall condition.This product issue will be addressed through johnson & johnson medtech quality system.Internal actions are being performed to investigate the incorrect label issues.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20631649
Report Number2029046-2024-03599
Device Sequence Number8144436
Product Code OAD
UDI-Device Identifier10846835002898
UDI-Public(01)10846835002898(17)260712(10)31081511M
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Catalogue NumberBDI75TCFJRT
Device Lot Number31081511M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer01/14/2025
02/07/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/16/2025
02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZ STEER TCOOL NONNAV TC F-J.; EZ STEER TCOOL NONNAV TC F-J.
Patient SexUnknown